MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the burr stuck on the guidewire.A 2.0mm rotapro and a rotawire were selected for a mid-left anterior descending (lad) artery atherectomy procedure with percutaneous coronary intervention (pci).During withdrawal, the burr got stuck on the wire.The rotapro and rotawire were removed together from the patient.The procedure was completed and there were no patient complications.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).Device returned and analyzed by manufacturer.The returned complaint device consisted of a rotapro device.The burr catheter was received attached to the advancer unit.The rotawire used during the procedure was not returned.The advancer, coil, sheath, handshake connections, burr, and annulus were microscopically examined.There were numerous sheath kinks.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil is stretched.The rotawire that was used during the procedure was not returned; functional testing was performed using a test.009 rotawire.The test rotawire was inserted through the burr and advanced through the entire length of the device with no resistance.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9466035
Report Number2134265-2019-15690
Device Sequence Number4115118
Product Code MCX
UDI-Device Identifier08714729893387
UDI-Public08714729893387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056/S166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0024340939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1